What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before the first event at Jul 10, 3:02 PM EST, 58 minutes earlier.
Area forecast discussion, Jul 10, 3:02 PM EST, 58 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
402 PM EDT Sun Jul 10 2022
.DISCUSSION...
...Continued Hot and Humid the Next Several Days With Afternoon
Storms...
Current-Tonight... Scattered showers and storms ongoing this
afternoon, mainly from Lake Okeechobee through Indian River county
northward. Storm motion is northwest at 10-15 mph. Activity
initially developing across west central FL by mid to late
morning, then pushed eastward to east central FL by early
afternoon. The east coast sea breeze has formed across Martin and
St. Lucie counties around 2 PM this afternoon, and is slowly
pushing inland. However, the boundary is expected to stall near to
just east of I-95.
Deeper moisture remains over the local area this afternoon,
allowing for scattered showers and storms to continue into early
evening. Activity is expected to push through east central FL from
the west coast, and pushing offshore the Atlantic coast. There
remains some uncertainty with rain chances across the Treasure
Coast this afternoon depending on how far the sea breeze pushes
inland. If the sea breeze remains closer to the coast, especially
in St. Lucie county where the sea breeze hasn't moved in as far as
of 330 PM, any developing storms may shift quickly offshore, missing
much of the coastal county. Have maintained PoP 60 percent for
much of east central Florida, with a pocket of 50 percent across
portions of the far western interior. The highest PoPs are near to
north of Orlando where moisture is greater and toward the coast
where sea breeze/outflow boundary collisions are favored late
afternoon through sunset. The 15Z XMR sounding, as well as
forecast soundings, continues to show fairly warm temperatures
aloft (-5 to -6C at 500mb) as well as decent DCAPE values (ranging
from 800-1040 J/kg), which will support a few stronger storms
capable of producing frequent cloud- to-ground lightning strikes,
gusty winds of 40-50mph and locally heavy downpours of 2-3 inches.
Hot and humid this afternoon, with plenty sun shine earlier in the
day, especially across the south. Due to the late sea breeze
formation and sufficient day time heating, have dumped up
afternoon temps a tad along the coast, so the afternoon highs
will be in the low to mid 90s along the coast (best chance for mid
90s will be from Melbourne southward through the Treasure Coast),
and low to mid 90s across the interior. Dewpoints in the low to
mid 70s will again lead to peak heat index values around 102-107.
Not much relief overnight, with overnight lows in the mid to upper
70s under partly cloudy skies.
Monday-Wednesday...(Modified Previous Discussion) Mid level ridge
gradually builds W-NW across the FL peninsula as a weak low that
pinches off the tail of a trough drifts slowly westward over the
N-central and NW GOMEX. This will effectively break a small vort
lobe off the surface trough that has been draped across the SE
CONUS for the past several days, carrying it westward along the
mid level system. This will allow for a slight decrease in mean
moisture Tue-Wed compared to Mon as DLM ridging builds overhead.
For POPs, went with 40-50 coast/60 inland Mon and 40 coast/50
inland for Tue-Wed. This follows the NBM pretty closely, but is
slightly lower for Tue.
Above normal temps continue with maxes generally in the L90s along
the coast and L-M90s inland, with some locales likely to reach
96-97F Tue-Wed. Mins in the M-U70s. Max afternoon heat indices
will reach the 101-107F range each day.
Thursday-Sunday...(Previous Discussion) Mid level ridge over FL
is progged to weaken from a combination of remnants of a northern
stream trough to the north and a weak inverted trough moving W-NW
from the Caribbean. The combination of height falls aloft and
increasing mean moisture, as low level flow backs from S-SW to
SE-S, should to result in higher coverage of diurnal
showers/storms, with POPs in the numerous/likely category through
next weekend.
Max temps L90s coast/M90s inland Thu, then ranging from around 90F
at the coast to L90s inland Fri-Sun. Mins in the 70s,
&&
.AVIATION...
VFR conditions outside of convection expected through
the TAF period. MVFR/IFR CIGs/VIS in stronger storms this
afternoon. Scattered SHRA/TSRA ongoing, and will continue through
the afternoon and early evening hours. VCTS for all locations
this afternoon, lasting until around 2Z. Tempo groups for 15G25KT
3SM BKN030 for KLEE/KDAB/KMCO/KSFB/KTIX where storms are already
pushing through. Still holding off on adding TEMPO groups to the
southern sites due to uncertainty. Will continue to monitor and
may need to amend and add TEMPO down across the south if the sea
breeze can push far enough inland and initiate convection.
Activity will shift offshore through the evening, with rain
chances ending by midnight. Light southwest winds overnight.
&&
.MARINE...
Current-Today... Favorable boating conditions outside of
convection through the time period. Current buoy 41009
observations show seas are 2 feet with S wind around 14 KT. The
east coast sea breeze has formed along the Martin and St. Lucie
counties and is slowly pushing inward, however it is expected to
stall near to just east of I-95. S/SW flow continues this
afternoon at 10-15 knots. Due to the stronger southwest flow,
there is a greater chance for offshore moving scattered storms
into the afternoon and evening hours. Isolated stronger storms
producing frequent lightning strikes and gusty winds near or in
excess of 35 knots will be possible. Seas generally 2-3 feet (up
to 4 feet offshore tonight).
Monday-Friday... (Modified Previous Discussion) Surface ridge
axis remains south of central FL Mon- Tue, slowly lifting north
across the Treasure Coast Wed and the Space Coast Thu and Fri.
S-SW flow continues through early week, backing to onshore/E-SE
both afternoons, then slowly veers to S-SE by Thu. Speeds
generally 10-15kt range, with seas 2ft along the coast, 3 to
occasionally 4ft farther offshore.
Risk for offshore-moving storms continues at least through
Wednesday.
&&
.PRELIMINARY POINT TEMPS/POPS...
DAB 75 95 75 95 / 30 60 10 40
MCO 76 94 76 96 / 20 60 10 50
MLB 76 93 77 93 / 30 60 10 40
VRB 75 95 74 94 / 30 50 10 40
LEE 76 92 76 94 / 30 60 10 50
SFB 76 94 76 95 / 20 60 10 50
ORL 79 96 79 96 / 20 60 10 50
FPR 75 92 75 92 / 40 50 10 40
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.
&&
Forecast...Watson
RADAR/IMPACT WX....Kelly
AVIATION...Watson/Law/Tollefsen
Hazardous weather outlook, Jul 10, 10:16 AM EST, 5 hours 44 minutes before
Hazardous Weather Outlook
National Weather Service Melbourne FL
1116 AM EDT Sun Jul 10 2022
AMZ550-552-555-570-572-575-FLZ041-044>046-053-058-141-144-154-159-
164-247-254-259-264-347-447-547-647-747-110045-
Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia-
Brevard County Line to Sebastian Inlet 0-20 nm-
Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia-
Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia-
Northern Lake-Orange-Seminole-Osceola-Okeechobee-Coastal Volusia-
Southern Lake-Coastal Indian River-Coastal Saint Lucie-
Coastal Martin-Inland Northern Brevard-Inland Indian River-
Inland Saint Lucie-Inland Martin-Mainland Northern Brevard-
Northern Brevard Barrier Islands-Inland Southern Brevard-
Mainland Southern Brevard-Southern Brevard Barrier Islands-
1116 AM EDT Sun Jul 10 2022
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
.THUNDERSTORM IMPACT...
Scattered showers and storms will develop initially across west
central Florida and then move northeast around 10 to 15 mph
across the area and offshore, mainly during the afternoon hours.
However isolated storms may begin to move into areas northwest of
Interstate 4 by mid to late morning. Storms may increase in
coverage from sea breeze boundary collisions toward the east
coast from late afternoon through sunset.
A few stronger storms will be possible, producing frequent
lightning strikes, strong wind gusts to 40 to 50 mph and locally
heavy rainfall around 2 to 3 inches in a 60 to 90 minute period.
Move indoors to safety at the first sign of threatening skies, or
if you hear thunder.
.EXCESSIVE HEAT IMPACT...
Highs in the low to mid 90s combined with humid conditions will
produce heat index values around 102 to 107 this afternoon. Make
sure if planning outdoor activities today, that you stay hydrated
and take plenty of breaks in air conditioned spaces. Also, never
leave a child or pet unattended in a vehicle.
.RIP CURRENT IMPACT...
There will be a Moderate Risk of rip currents at all east central
Florida beaches today. To reduce your risk of getting caught in
the seaward pull of a rip current, always swim near a lifeguard
and never enter the ocean alone.
.MARINE THUNDERSTORM GUST IMPACT...
A few stronger storms may be able to produce wind gusts to 35
knots through the afternoon and early evening hours as they move
northeast around 10 to 15 knots over inland lakes and eventually
offshore.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
Coverage of afternoon showers and lightning storms is expected to
remain scattered to numerous through the upcoming week. A few
stronger storms are expected to produce frequent lightning
strikes, gusty winds up to 40 to 50 mph, and torrential downpours.
Hot and humid conditions will continue across the area for the
next several days, with highs in the low to mid 90s and afternoon
heat index values peaking around 102 to 107.
A moderate risk of rip currents is expected to continue through
early this week.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed this afternoon and tonight.
Weitlich/Watson
In the hours before
Special weather statement, Jul 10, 2:26 PM EST, 1 hour 34 minutes before
Special Weather Statement
National Weather Service Melbourne FL
326 PM EDT Sun Jul 10 2022
FLZ045-046-102000-
Orange FL-Seminole FL-
326 PM EDT Sun Jul 10 2022
...A strong thunderstorm will impact portions of southeastern
Seminole and central Orange Counties through 400 PM EDT...
At 326 PM EDT, Doppler radar was tracking a strong thunderstorm near
Avalon Park, moving northeast at 20 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Orlando, Oviedo, Wedgefield, Avalon Park and Bithlo.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2869 8122 2862 8099 2861 8098 2861 8097
2841 8119 2848 8132
TIME...MOT...LOC 1926Z 212DEG 19KT 2851 8122
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
KellySpecial weather statement, Jul 10, 3:35 PM EST, 25 minutes before
Special Weather Statement
National Weather Service Melbourne FL
435 PM EDT Sun Jul 10 2022
FLZ041-141-247-347-447-102100-
Coastal Volusia FL-Northern Brevard Barrier Islands FL-
Inland Volusia FL-Mainland Northern Brevard FL-
Inland Northern Brevard FL-
435 PM EDT Sun Jul 10 2022
...A strong thunderstorm will impact portions of northwestern Brevard
and southeastern Volusia Counties through 500 PM EDT...
At 434 PM EDT, Doppler radar was tracking a strong thunderstorm over
Oak Hill, moving northeast at 25 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
New Smyrna Beach, Edgewater, Oak Hill, Mims and Scottsmoor.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2873 8064 2859 8072 2878 8106 2880 8106
2906 8088
TIME...MOT...LOC 2034Z 215DEG 22KT 2884 8084
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
SedlockLocal storm report, Jul 10, 3:41 PM EST, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
441 PM EDT SUN JUL 10 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0348 PM TSTM WND GST MELBOURNE AIRPORT 28.10N 80.64W
07/10/2022 M39 MPH BREVARD FL ASOS
THE ASOS AT THE MELBOURNE INTERNATIONAL AIRPORT
MEASURED A PEAK WIND GUST OF 34KTS/39MPH FROM THE
SOUTHWEST.
0424 PM TSTM WND GST 1 E LAGRANGE 28.63N 80.81W
07/10/2022 M41 MPH AMZ552 FL MESONET
WEATHERFLOW STATION XPAR AT PARRISH PARK MEASURED A
WIND GUST OF 41MPH/36KTS.
&&
EVENT NUMBER MLB2200342
EVENT NUMBER MLB2200343
LAW